Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Pittsburgh, PA

June 29, 2012Clarion County, Forest County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2012, 12:01 AM EDT for Clarion County, Forest County, Venango County, Pennsylvania. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 12:01 AM EDT (04:01 UTC)
Expired
Jun 29, 2012, 12:45 AM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Clarion County, PA, Forest County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 12:25 AM EDTTSTM WND DMG1 W Hunter, PATREE REPORTED DOWN ALONG STATE ROUTE 62
Jun 29, 12:37 AM EDTTSTM WND DMGTionesta, PATREE REPORTED DOWN ALONG NEAL TOWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-472 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS51 KPBZ 290401
SVRPBZ
PAC031-053-121-290445-
/O.NEW.KPBZ.SV.W.0051.120629T0401Z-120629T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1201 AM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
  WESTERN FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
  NORTHERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 1245 AM EDT

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COOPERSTOWN...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  COOPERSTOWN...        OIL CREEK STATE PARK...
  OIL CITY...           SENECA...             PLEASANTVILLE...
  TIONESTA...           WEST HICKORY...       FRYBURG...
  KELLETTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4161 7919 4123 7936 4149 8001 4158 7989
      4158 7987 4163 7982 4162 7962 4163 7961
      4163 7945
TIME...MOT...LOC 0401Z 288DEG 33KT 4156 7986

$$
2 follow-up statements
311 
WWUS51 KPBZ 290422
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1222 AM EDT FRI JUN 29 2012

PAC031-053-121-290445-
/O.CON.KPBZ.SV.W.0051.000000T0000Z-120629T0445Z/
CLARION PA-FOREST PA-VENANGO PA-
1222 AM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR VENANGO...FOREST AND CLARION COUNTIES...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OIL CREEK STATE PARK...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SENECA...             PLEASANTVILLE...     
  OIL CREEK STATE PARK...                     OIL CITY...
  TIONESTA...           WEST HICKORY...       FRYBURG...
  KELLETTVILLE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4161 7919 4123 7936 4142 7983 4162 7974
      4158 7987 4163 7982 4162 7962 4163 7961
      4163 7945
TIME...MOT...LOC 0422Z 288DEG 33KT 4150 7962

$$
684 
WWUS51 KPBZ 290439
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1239 AM EDT FRI JUN 29 2012

PAC031-053-121-290449-
/O.EXP.KPBZ.SV.W.0051.000000T0000Z-120629T0445Z/
CLARION PA-FOREST PA-VENANGO PA-
1239 AM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR VENANGO...FOREST AND CLARION
COUNTIES EXPIRES AT 1245 AM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4161 7919 4123 7936 4142 7983 4162 7974
      4158 7987 4163 7982 4162 7962 4163 7961
      4163 7945
TIME...MOT...LOC 0439Z 288DEG 33KT 4145 7942

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:11 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 28, 10:11 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 PM EDT THU JUN 28 2012

.SYNOPSIS...
A FLAT RIDGE OF HIGH PRESSURE WILL SPREAD ACROSS THE OHIO VALLEY
FOR THE NEXT FEW DAYS. SEVERAL SYSTEMS LOOK SET TO SLIDE OVER THE
TOP OF THE RIDGE AND TEMPORARILY DAMP IT DOWN...BRINGING PERIODS
OF SHOWERS AND THUNDERSTORMS TO THE AREA. HUMIDITY WILL INCREASE
MARKEDLY...AND THE HEAT SEEMS LIKELY TO REMAIN OVER THE AREA INTO
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM AND HUMID NIGHT WITH DEW POINTS WELL INTO THE 60S. CURRENTLY
BOUNDARY EXTENDS ACROSS LAKE ERIE INTO WESTERN OHIO WITH A SMALL
CONVECTIVE COMPLEX ACROSS NORTHERN INDIANA AND ANOTHER SMALL AREA
OF STORMS OVER ONTARIO. A FEW SPRINKLES HAVE SURVIVED WITH EARLIER
BOUNDARY NOW SINKING TOWARD MGW. QUESTION IS WHERE OR IF
ADDITIONAL STORMS WILL DEVELOP OVERNIGHT. BEST POSSIBILITY FOR ANY
THUNDERSTORMS LOOKS TO BE WITH STORMS ACROSS ONTARIO IF THEY
BECOME BETTER ORGANIZED WITH BOUNDARY. EVENING SOUNDING STILL
SHOWED STRONG CAP BETWEEN 850 AND 800 MB WITH AVAILABLE CAPE FOR
ELEVATED STORMS. MODELS STILL SHOW GOOD SHORTWAVE CROSSING TOP OF
THE RIDGE OVERNIGHT, BUT WOULD HAVE EXPECTED A BIT MORE ACTIVITY
BY NOW.

WITH ALL THAT SAID WILL KEEP CHC POPS ACROSS I-80 LOWERING TO
SLIGHT CHC TO PITTSBURGH WITH NO POPS I-70 SOUTH. AREA IS STILL IN
SLIGHT RISK NORTH FROM WHEELING-PITTSBURGH-DUBOIS LINE AS IF
STORMS ORGANIZE SEVERE POTENTIAL IS THERE WITH AVAILABLE ELEVATED
CAPE AND SHEAR. LITTLE CHANGE TO TEMPS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
RATHER FLAT FLOW LOOKS TO CONTINUE TO BE RESIDENT OVER THE AREA.
THIS LEAVES US IN AN UNEASY POSITION BETWEEN NORTHERN STREAM
ACTIVITY AND VERY HOT/HUMID AIR JUST TO OUR SOUTH. FRIDAY LOOKS TO
BE A RELATIVELY QUIET DAY AS THE SYSTEM FROM TONIGHT IS EMERGING
TO OUR EAST...LEAVING US WITH LITTLE SYNOPTIC SUPPORT FOR
CONVECTION. HOWEVER...MODEL DEPICTIONS STARTS TO GET A LITTLE MORE
MURKY AS WE HEAD INTO SATURDAY. THE 12Z NAM AND GFS BOTH TRACK
ANOTHER SHORT WAVE THROUGH THE HEART OF THE AREA ON
SATURDAY...YIELDING FAIRLY WIDESPREAD THUNDERSTORMS...WHILE THE
ECMWF SUPPRESSES ACTIVITY FARTHER SOUTH. THE NET RESULT IS THAT
THE ECMWF ENDS UP HOTTER ON SATURDAY BECAUSE OF A LACK OF RAIN
COOLING...WHILE THE NAM AND GFS HANG BACK ON TEMPERATURES ACROSS
THE HEART OF THE AREA. ALL IN ALL...AREAS THAT RECEIVE RAIN ARE
UNLIKELY TO GET MUCH PAST 90...WHILE AREAS THAT FAIL TO RECEIVE
RAIN SEEM LIKELY TO BE SEVERAL DEGREES HOTTER.
ADDITIONALLY...CONVECTIVE PARAMETERS ARE WILDLY DIFFERENT BETWEEN
THE NAM AND GFS BY SATURDAY AFTERNOON. THE NAM WOULD SEEM LIKELY
TO SUPPORT ADDITIONAL SEVERE THUNDERSTORMS...WHILE THE GFS WOULD
BE HARD PRESSED TO SUPPORT ANY ORGANIZED ACTIVITY AT ALL. AT THIS
TIME...THE FORECAST WILL CONTINUE TO FEATURE SCATTERED
SHOWERS/THUNDERSTORMS UNTIL THE NWP SORTS ITSELF OUT. FRIES

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE FORECAST PERIOD BEGINS WITH GFS/ECMWF AGREEMENT THAT THE UPPER
OHIO VALLEY WILL BE IN A ZONAL FLOW ON THE NORTHERN PERIPHERY OF A
DEEP RIDGE ACROSS THE SOUTHEAST. WITH A SERIES OF SHORT WAVES
CROSSING THE AREA THROUGH SUNDAY NIGHT, CONVECTION CANNOT BE RULED
THROUGH THIS PERIOD. THUS, WENT WITH SCHC POPS OVERNIGHT AND CHC
POPS EACH AFTERNOON INTO THE EVENING. HOT AND HUMID CONDITIONS WILL
CONTINUE THROUGH THIS PERIOD WITH TEMPERATURES AROUND 5 TO 10
DEGREES ABOVE NORMAL.

GFSE/ECMWF AGREE THAT THE MID-LEVEL FLOW WILL SHIFT TO MORE
NORTHWESTERLY BY MONDAY AND CONTINUE THROUGH MUCH OF THE NEXT WEEK
AS A TROUGH ACROSS QUEBEC AND RIDGING ACROSS THE CENTRAL PLAINS
AMPLIFY. THERE UNCERTAINTY, HOWEVER, WITH THE TIMING OF CONVECTION
AND HAVE MOSTLY GONE WITH SILENT SCHC POPS THROUGH THIS PERIOD AS
MOISTURE/INSTABILITY DRIVEN THUNDERSTORMS CANNOT BE RULED OUT.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL THROUGH THIS
PERIOD.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL ACROSS THE TERMINALS INTO THE EVENING
AS HIGH PRESSURE ALOFT DOMINATES THE WEATHER PATTERN. WRF-ARW/NMM
INDICATE INCREASING LOW-LEVEL MOISTURE TONIGHT WILL HELP FUEL A
COMPLEX OF THUNDERSTORMS THAT WILL DROP SOUTHEASTWARD ACROSS LAKE
ERIE AND MOVE ACROSS KFKL/KDUJ. THERE IS STILL SOME UNCERTAINTY
WITH THE TIMING AND LOCATION OF THIS FEATURE. TEMPO GROUPS HAVE
BEEN FORECAST TO GIVE 03Z-07Z FRI WINDOW FOR THE TERMINALS
NORTHEAST OF KPIT. IF STORMS MOVE ACROSS THESE TERMINALS, THEY
COULD BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL POSSIBLE.

AS LOW-LEVEL MOISTURE INCREASES, MVFR FOG AND HAZE WILL BE
POSSIBLE ACROSS THE MAJORITY OF THE TERMINALS AROUND DAWN. VFR
CONDITIONS WILL RETURN ACROSS THE AREA EARLY ON FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THIS PERIOD, ALTHOUGH
MORNING FOG AND HAZE WILL BE POSSIBLE EACH MORNING AS LOW-LEVEL
MOISTURE INCREASES. IN ADDITION, ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WITH RESTRICTIONS WILL BE POSSIBLE AS A SERIES OF
UPPER DISTURBANCES CROSS THE REGION.

&&

.FIRE WEATHER...
AFTERNOON DEWPOINTS ACROSS THE AREA CONTINUE TO RUN LARGELY IN THE
50S. ADDITIONALLY...A BIT HIGHER MOMENTUM CONTINUES TO MIX DOWN
YIELDING SURFACE WINDS IN THE RANGE OF ABOUT 10 MPH SUSTAINED WITH
GUSTS UP TO ABOUT 20 MPH AS OF 18Z. THESE WINDS SPEEDS WILL LIKELY
INCREASE FOR ANOTHER HOUR OR TWO AS A BIT HIGHER MOMENTUM AIR
CONTINUES TO WORK INTO THE AREA FROM THE WEST. THE MOISTURE
GRADIENT CONTINUES TO BE TO THE WEST OF THE AREA...SO DEWPOINTS
SHOULD CONTINUE TO STAY DOWN FOR THE REST OF THE AFTERNOON...WITH
THE SURGE IN SURFACE MOISTURE SET TO ARRIVE JUST BEFORE
THUNDERSTORMS DO LATER THIS EVENING. AS A RESULT...RELATIVELY
HUMIDITY VALUES WILL LIKELY COME NEAR 30 PERCENT WITH WINDS NEAR
15 MPH OVER THE RED FLAG WARNING AREA BEFORE IT EXPIRES THIS
EVENING...WHILE IN OTHER AREAS WINDS MAY BE THE LIMITING FACTOR.
REGARDLESS...A VERY DRY AFTERNOON WILL QUICKLY TURN MORE MOIST
TONIGHT...ENDING THE RED FLAG WARNING. FRIES

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR OHZ048-057-058-
     068.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 28, 7:43 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT THU JUN 28 2012

OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-292345-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-HANCOCK-
743 PM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

A SYSTEM WILL ADVANCE SOUTHEASTWARD FROM THE UPPER MIDWEST INTO
THE UPPER OHIO VALLEY THIS EVENING AND TONIGHT. SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THIS SYSTEM...AND THERE
IS A SLIGHT RISK THAT SOME OF THEM MAY BECOME SEVERE. THE MAIN
RISKS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039-040-049-050-059-069-PAZ029-031-075-076-WVZ002>004-012-
021>023-041-292345-
GARRETT-TUSCARAWAS-CARROLL-HARRISON-JEFFERSON OH-BELMONT-MONROE-
WASHINGTON-GREENE-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
743 PM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ048-057-058-068-292345-
COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
743 PM EDT THU JUN 28 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 28, 11:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1126 PM EDT THU JUN 28 2012

PAZ008-009-015-290415-
CLARION PA-FOREST PA-VENANGO PA-
1126 PM EDT THU JUN 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARION...NORTHERN
VENANGO AND WEST CENTRAL FOREST COUNTIES...

AT 1124 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COOPERSTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  COOPERSTOWN...        OIL CREEK STATE PARK...
  OIL CITY...           PLEASANTVILLE...      TIONESTA...
  FRYBURG...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4162 7972 4152 7923 4128 7935 4150 8001
      4161 7983 4163 7982
Special weather statement, Jun 28, 11:36 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1136 PM EDT THU JUN 28 2012

PAZ007-008-290415-
MERCER PA-VENANGO PA-
1136 PM EDT THU JUN 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND WEST CENTRAL
VENANGO COUNTIES...

AT 1132 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GREENVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GREENVILLE...         FREDONIA...
  MAURICE K GODDARD STATE PARK...             STONEBORO...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 120 AND 136.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4149 8043 4149 8034 4149 8033 4149 8017
      4141 7995 4121 8010 4141 8053 4147 8053
      4149 8051 4150 8044

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:26 PM EDTSpecial Weather StatementPBZForest49 min
Jun 28, 11:36 PM EDTSpecial Weather StatementPBZMercer39 min
Jun 29, 12:46 AM EDTSpecial Weather StatementPBZClarion, Forest, Jefferson, Venango59 min
Jun 29, 1:33 AM EDTSpecial Weather StatementPBZClarion, Jefferson27 min
Jun 29, 1:58 AM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson46 min
Jun 29, 6:15 PM EDTSevere Thunderstorm WarningPBZBeaver, Greene, Washington60 min
Jun 29, 7:03 PM EDTSevere Thunderstorm WarningPBZFayette, Greene57 min
Jun 29, 7:15 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Greene, Washington, Westmoreland60 min
Jun 29, 7:51 PM EDTSevere Thunderstorm WarningPBZFayette54 min
Jun 29, 7:57 PM EDTSpecial Weather StatementPBZAllegheny48 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.